U.S. doctors online nowAsk doctors free
IL
A 53-year-old male asked:

8 week course of ceftrioxone, now halfway through 30 day course of cephalexin 500mg 3xday. developed diarrhea 5days ago, has now become clear watery and mostly flatus.

1 doctor answer1 doctor weighed in
Dr. Stephen Scholand
Infectious Disease 24 years experience
Needs evaluation: If you develop copious diarrhea like this after prolonged antibiotics, the prescribing doctor needs to know. There are certain types of diarrhea that can be bad-primarily I'm talking about C. diff. This form of diarrhea can worsen, and there can be consequences like kidney damage, dehydration, low blood pressure/passing out etc. Not to mention malabsorption/loss of nutrients. Hope you call TODAY.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 15, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.